MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148301510
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon damage occurred.The target lesion was located in the lower limb artery.A 4.0 x 100, 135cm mustang balloon catheter was advanced over the guidewire for dilation.During inflation, the balloon cracked.The balloon was immediately withdrawn and a new once was replaced.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.E1 - initial reporter address 1: (b)(6).E1 - initial reporter phone: (b)(6).G4 - premarket / 510(k): k103751, k110122.Good faith effort attempts were made to try and retrieve the device status, but it was unable to be obtained.
 
Event or Problem Description
It was reported that balloon damage occurred.The target lesion was located in the lower limb artery.A 4.0 x 100, 135cm mustang balloon catheter was advanced over the guidewire for dilation.During inflation, the balloon cracked.The balloon was immediately withdrawn and a new once was replaced.There were no patient complications as a result of this event.It was further reported that the target lesion was 100% stenosed, mildly tortuous, and severely calcified.Additionally, the device used in this procedure was a 3 mm x 150 mm sterling balloon dilation catheter.When the balloon reached the rated pressure of 6 atm, a "pop" sound was heard.The angiography revealed that the balloon had ruptured inside the body.Therefore, the damaged balloon was slowly removed.An external examination of the "corpse" of the balloon showed that it was incomplete, and some of the balloon's outer skin had fallen into the blood vessels.Additionally, it was confirmed that the balloon delivery catheter, together with the damaged balloon, was removed directly along the guidewire.The balloon debris remaining in the blood vessels was removed using a capture device.The balloon was not inflated and used before it burst.This was the first time the balloon had been used.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.E1 - initial reporter address 1: (b)(6).E1 - initial reporter phone: (b)(6).With the available information, boston scientific concludes: device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Good faith effort attempts were made to try and retrieve the device; however, response was not received.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review was completed and confirmed that the event of balloon - damaged/defective, balloon - material rupture, balloon - detachment of device or device component, unretrieved device fragments (udf) and serious injury/ illness/ impairment was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as adverse event related to patient condition based on there being no reported device interaction/ damage or issue until inflation was attempted at the 100% stenosed and severely calcified lesion site.This would suggest that patient anatomy/lesion characteristics most probably contributed to the balloon rupture.The procedural event of a rupture in the balloon material would have compromised an optimum balloon refold.With a compromised balloon refold the device would have encountered resistance at the guide/sheath on removal from the patient.The balloon material separation from the device most probably occurred due to the user applying excessive tensile force when attempting to withdraw the device through the guide/sheath with a compromised balloon refold.The unretrieved device fragments and serious injury/illness/impairment was reported to have occurred due to the procedural event of the balloon material separation from the device.
 
Event or Problem Description
It was reported that balloon damage occurred.The target lesion was located in the lower limb artery.A 4.0 x 100, 135cm mustang balloon catheter was advanced over the guidewire for dilation.During inflation, the balloon cracked.The balloon was immediately withdrawn and a new once was replaced.There were no patient complications as a result of this event.It was further reported that the target lesion was 100% stenosed, mildly tortuous, and severely calcified.Additionally, the device used in this procedure was a 3 mm x 150 mm sterling balloon dilation catheter.When the balloon reached the rated pressure of 6 atm, a "pop" sound was heard.The angiography revealed that the balloon had ruptured inside the body.Therefore, the damaged balloon was slowly removed.An external examination of the "corpse" of the balloon showed that it was incomplete, and some of the balloon's outer skin had fallen into the blood vessels.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.D4: lot number: updated.D4: expiration date: updated.E1 - initial reporter address and phone: (b)(6).H4: device manufacture date: updated.Good faith effort attempts were made to try and retrieve the device status, but it was unable to be obtained.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24081665
Report Number2124215-2026-02776
Device Sequence Number13182715
Product Code LIT
UDI-Device Identifier08714729793717
UDI-Public(01)08714729793717(17)271120(10)35322222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939148301510
Device Catalogue NumberH74939148301510
Device Lot Number0035280924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/22/2026
02/19/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/18/2026
03/17/2026
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age87 YR
Patient SexFemale